Alert archive / Colorado / Wind Advisories in 2006
Wind Advisory 12, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 10, 2006, 2:01 PM MST for Cheyenne County, Kit Carson County, Colorado. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2006, 2:01 PM MST (21:01 UTC)
- Expired
- Mar 10, 2006, 5:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 102101 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 201 PM MST FRI MAR 10 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST... .SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS. THESE DRY WINDS WILL CREATE AREAS OF BLOWING DUST AND SOME REDUCED VISIBILITIES IN SPOTS...ESPECIALLY THOSE RECENTLY PLOWED. COZ091-092-110000- /O.NEW.KGLD.WI.Y.0012.060310T2101Z-060311T0000Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 201 PM MST FRI MAR 10 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS. THESE DRY WINDS WILL CREATE AREAS OF BLOWING DUST AND SOME REDUCED VISIBILITIES IN SPOTS...ESPECIALLY THOSE RECENTLY PLOWED. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
1 follow-up statement
000 WWUS73 KGLD 110002 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 502 PM MST FRI MAR 10 2006 ...GUSTY WINDS TO CONTINUE THROUGH EARLY EVENING... .SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH EARLY EVENING BEFORE SHIFTING TO THE NORTHWEST AT 10 TO 20 MPH. GUSTS OF 45 MPH OR GREATER ARE NOT EXPECTED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. COZ091-092-110115- /O.EXP.KGLD.WI.Y.0012.000000T0000Z-060311T0000Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 502 PM MST FRI MAR 10 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ DDT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 10, 1:56 PM MST, 5 minutes earlier.
Area forecast discussion, Mar 10, 1:56 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
156 PM MST FRI MAR 10 2006
.UPDATE...HAVE UPDATED FIRST PERIOD TO INCLUDE A WIND ADVISORY FOR
KIT CARSON AND CHEYENNE COUNTIES OF COLORADO.
LATEST OBS SHOWING GUSTS JUST OVER 40KTS ACROSS PARTS OF FAR
EASTERN COLORADO. LATEST RUC HANDLING THOSE GUSTS WELL AND
GENERALLY KEEPS THEM ACROSS CHEYENNE AND KIT CARSON COUNTIES.
COULD SEE SOME GUSTS IN WALLACE AND SHERMAN COUNTIES OF KANSAS
PUSH 40KTS BUT FOR NOW WILL START WITH THOSE COLORADO COUNTIES.
CONVECTION TRYING TO GET GOING ACROSS OUR CWA BUT SEEMS BETTER
MOISTURE STILL RESIDING TO OUR EASTERN/FAR NORTHERN FORECAST AREA
SO IT CANT BE RULED OUT. CURRENT POP/WX GRIDS HANDLING SITUATION
WELL SO NO ADJUSTMENTS NEEDED.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR COZ252-COZ253-
COZ254.
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR COZ091-COZ092.
&&
DDTHazardous weather outlook, Mar 10, 10:30 AM MST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MST FRI MAR 10 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111315- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1130 AM CST FRI MAR 10 2006 /1030 AM MST FRI MAR 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING REMAINS IN EFFECT FOR FAR EASTERN COLORADO UNTIL 8 PM MST THIS EVENING. DRY SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL LOWER RELATIVE HUMIDITIES INTO THE 10 TO 20 PERCENT RANGE. WITH DRY VEGETATION ALREADY IN PLACE EXPLOSIVE FIRE GROWTH IS EXPECTED. FIRE DANGER IS VERY HIGH ACROSS THE REST OF THE TRI-STATE AREA AS WELL. ALL OUTDOOR BURNING SHOULD BE AVOIDED. ISOLATED THUNDERSTORMS ARE POSSIBLE NORTH OF A YUMA COUNTY COLORADO TO THOMAS AND GRAHAM COUNTY KANSAS LINE LATE THIS AFTERNOON. WITH VERY COLD TEMPERATURES ALOFT LARGE HAIL WOULD BE THE PRIMARY THREAT WITH ANY STORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS SLIGHT CHANCE OF LIGHT SNOW SUNDAY NIGHT WITH A MIX OF RAIN AND SNOW MONDAY. PRECIPITATION SHOULD BE LIGHT BUT ROADS MAY BECOME SLICK AND HAZARDOUS AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 2 PM MST (3 PM CST). DDT
Nearby
Wind Advisories in Colorado, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.